Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 73, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2018, 5:34 PM EDT for Montgomery County, Pulaski County, City of Radford, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2018, 5:34 PM EDT (21:34 UTC)
- Expired
- Aug 30, 2018, 8:31 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Radford, VA, Montgomery County, VA, Pulaski County, VA
The radar
The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:43 PM EDT | FLASH FLOOD | 2 Sw Radford, VA | FLOODING CLOSED INTERSECTION OF MAIN AND LEE STREET. |
| Aug 30, 5:47 PM EDT | FLASH FLOOD | 1 Wsw Radford, VA | OVER 2 FEET OF WATER FLOWING OVER 2ND STREET. |
| Aug 30, 6:30 PM EDT | FLASH FLOOD | 5 Ese Blacksburg, VA | NORTH FORK RD CLOSED DUE TO WATER FLOWING OVER IT. ALSO SEVERAL REPORTS OF ROADS CLOSED ON AND AROUND VA TECH CAMPUS DUE TO HIGH WATER, BUT LIKELY MINOR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
008
WGUS51 KRNK 302134
FFWRNK
VAC121-155-750-310330-
/O.NEW.KRNK.FF.W.0073.180830T2134Z-180831T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
534 PM EDT THU AUG 30 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Northeastern Pulaski County in southwestern Virginia...
The City of Radford in southwestern Virginia...
Central Montgomery County in southwestern Virginia...
* Until 1130 PM EDT
* At 534 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Blacksburg...
Christiansburg...
Radford...
Pilot...
and Prices Fork.
This includes The following Location Virginia Tech.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3716 8028 3702 8037 3701 8039 3702 8041
3700 8041 3702 8043 3701 8045 3702 8045
3701 8046 3704 8067 3717 8065 3728 8030
$$
WP2 follow-up statements
799
WGUS71 KRNK 302217 RRA
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
617 PM EDT THU AUG 30 2018
VAC121-155-750-310330-
/O.CON.KRNK.FF.W.0073.000000T0000Z-180831T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-City of Radford VA-Montgomery VA-
617 PM EDT THU AUG 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHEASTERN PULASKI AND CENTRAL MONTGOMERY COUNTIES AND THE CITY OF
RADFORD...
At 613 PM EDT, the public reported minor flooding from thunderstorms
on Virginia Tech Campus and near Prices Fork. Up to two inches of
rain have already fallen in some areas. Flash flooding is expected
to begin shortly.
Some locations that will experience flooding include...
Blacksburg...
Christiansburg...
Radford...
Pilot...
and Prices Fork.
This includes The following Location Virginia Tech.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3716 8028 3702 8037 3701 8039 3702 8041
3700 8041 3702 8043 3701 8045 3702 8045
3701 8046 3704 8067 3717 8065 3728 8030
$$
JR679
WGUS71 KRNK 310031
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
831 PM EDT THU AUG 30 2018
VAC121-155-750-310040-
/O.CAN.KRNK.FF.W.0073.000000T0000Z-180831T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-City of Radford VA-Montgomery VA-
831 PM EDT THU AUG 30 2018
...THE FLASH FLOOD WARNING FOR
NORTHEASTERN PULASKI AND CENTRAL MONTGOMERY COUNTIES AND THE CITY OF
RADFORD IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3716 8028 3702 8037 3701 8039 3702 8041
3700 8041 3702 8043 3701 8045 3702 8045
3701 8046 3704 8067 3717 8065 3728 8030
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:10 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 30, 3:10 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT Thu Aug 30 2018 .SYNOPSIS... A cold front is forecast to weaken as it approaches the Mid- Atlantic Region this afternoon and Friday, with little or no change in airmass expected for our region. Convergence along the front will aid in the development of scattered showers to numerous showers and thunderstorms. For the Labor Day weekend, the front will dissipate as high pressure along the southeast Atlantic Coast dominates the weather pattern going into the first full week of September. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM EDT Thursday... A wavy cold front which was stretched from Boston MA to Richmond VA, west to Charleston WV and south to Nashville TN this afternoon will move very little this afternoon and will likely wash-out prior to reaching our forecast area this evening. It will however, result in higher chances for measurable rainfall this afternoon into this evening as it will provide a boundary for scattered to numerous showers and thunderstorms, especially for areas closer to the front (north of HWY 460). Greatest potential through this evening appears to be from West Virginia into north-central Virginia where strong heating will lead to MUCAPE of around 2000-2500 J/Kg. Lee trough east of the mountains will bisect the front over northern and central VA, and this is where greatest convergence and pooling of higher theta-e airmass will also occur. Winds aloft remain weak, but with strong surface heating and inverted-V environmental profiles, cold pool from developing storms may allow for storm clusters and better organization. Both SPC and WPC have mesoscale discussions out for the area. Due to lack of jet support aloft, storms this afternoon will be disorganized and lack the potential for becoming severe, but can not rule out an isolated strong pulse storm with very warm temperatures and high dew points. WPC concern is with PWAT values being above normal and weak flow aloft that slow moving storms may produce flash flooding. Given that we have been very dry the last several days and creeks and streams are running low, it will take very high rainfall rates of 4-6 inches per hour or training of storms to produce any hydro problems. For now, we will handle weather threat with short fused advisories or warnings and do not plan to issue any watches (severe or flooding). For tonight, loss of daytime heating will bring demise to shower/storm activity with debris cloudiness limiting fog formation. Pending progression of any storm activity during the day, there may be a wind shift from thunderstorm outflow, favoring some sort of northerly component overnight, but light. The 850 mb winds maintain a westerly component, so other than potential rain cooled air, no change in airmass will take place... thus yielding another muggy night with high elevated dewpoints. Models display a surface reflection along the washed-out boundary/lee trough late in the afternoon, which will generate another round of scattered to numerous showers. Areas that did not see many storms this afternoon should see activity tomorrow afternoon. Lingering outflow boundary could also play a role in the weather tomorrow. Similar temperatures are expected tomorrow with upper 80s to lower 90s again for areas along and east of the Blue Ridge and 80s in the mountains and mountain valleys. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 145 PM EDT Thursday... During this portion of the forecast, an upper level high centered off the coast of the Carolinas will make gradual progression westward. This pattern will be conducive to an airmass that has temperatures averaging ten degrees above normal and high dew points. Diurnal showers and storms are expected, given the moisture rich atmosphere and the fact that the strongest part of the capping inversion will still be east of the area for most of this time period. The showers and storms will be slow movers, thus the potentiall for locally heavy rain will be in play as well. The best coverage is expected to be over the mountains where the influence of orographic and differential heating effects will add a little weak low level convergence to the mix. During the overnight hours, late night and early morning patchy fog is expected, especially in the mountain and river valleys. Forecast confidence in the above part of the forecast is high. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 1130 AM EDT Thursday... During this portion of the forecast, our region will remain locked within a strong summer-like pattern. A broad upper high will be positioned almost overhead, diverting the jet-stream well to our west and north. The persistent high will mean a continuation of temperatures averaging about ten degrees above normal with humidity levels on the sticky side. Shower and thunderstorm potential will be limited to primarily diurnal activity, with the best coverage across the mountains where there will be the extra weak lifting mechanism the result of orographical influences and differential heating. Thursday may prove a bit more questionable. The operational 06Z/2am GFS hints at a cold front trying to break down the upper ridge and approach the area on this day, thus ramping up precipitation chances notably, especially in the west. It's European and Canadian counterparts are not as agressive with this feature, and keep the area locked under the dominate upper ridge. Forecast confidence during this portion of the forecast is moderate to high, with Thursday being the biggest question mark for the reasons listed. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 140 PM EDT Thursday... Medium confidence in forecast trends this period. VFR conditions will continue to prevail across the vast majority of the region during most of the 24 hour TAF valid period. Proximity of frontal boundary will result in better coverage of showers/storms this afternoon and evening, so will have VCTS in most of the terminals for the afternoon and evening...esp across WV/VA. The better coverage of storms will occur north of HWY 460 through 02z/10P...scattered coverage south. Extended Discussion... For Friday, the area will see a repeat round of showers and storms as a cold front moves into the area from the Ohio Valley. This front is expected to dissipate over the area this weekend as high pressure remains anchored along the southeast Atlantic Coast. The general idea is this will be a more active period of the forecast with greater opportunity for variable/gusty winds, and areas of sub-VFR conditions. Once the front dissipates we will return to a more typical pattern with any shower/thundershower threats tied to the diurnal cycle, peak heating part of the day, and cloud-buildups initiating over the higher terrain. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...DS LONG TERM...DS AVIATION...RCS
Hazardous weather outlook, Aug 30, 3:16 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 316 PM EDT Thu Aug 30 2018 NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-044-058-311930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Pittsylvania-Halifax- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011-013-014-017>020-022>024-033>035-045>047-059-WVZ042>044-507- 508-311930- Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox- Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Numerous showers with scattered thunderstorms this afternoon. The severe threat is limited, with the probability of anything severe within 25 miles of a point to be less than 15 percent. Greatest thunderstorm coverage is expected between 300 PM and 1000 PM. Severe threat, albeit marginal, would be from a damaging wind gust. High rainfall rates with slow moving storms may also produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 4:57 PM EDT, 37 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 457 PM EDT THU AUG 30 2018 NCZ006-302130- Caswell- 457 PM EDT THU AUG 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASWELL COUNTY... Until 530 PM EDT. At 456 PM EDT, a strong thunderstorm was located over Hamer, moving northeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Milton... Hamer... and Blanch. LAT...LON 3643 7925 3647 7933 3654 7926 3654 7917 TIME...MOT...LOC 2056Z 222DEG 9KT 3647 7928 DS
Special weather statement, Aug 30, 5:01 PM EDT, 33 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 501 PM EDT THU AUG 30 2018 VAZ046-302130- Appomattox- 501 PM EDT THU AUG 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX COUNTY... Until 530 PM EDT. At 501 PM EDT, a strong thunderstorm was located over Oakville, moving northeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Oakville. LAT...LON 3736 7888 3739 7894 3749 7889 3743 7878 TIME...MOT...LOC 2101Z 219DEG 8KT 3740 7890 DS
Special weather statement, Aug 30, 5:18 PM EDT, 16 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 518 PM EDT THU AUG 30 2018 VAZ034-035-045-302145- Amherst-Campbell-Bedford- 518 PM EDT THU AUG 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD...AND SOUTH CENTRAL AMHERST COUNTIES AND THE CITY OF LYNCHBURG... Until 545 PM EDT. At 517 PM EDT, a strong thunderstorm was located over Lynchburg, moving north at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Lynchburg... Forest... Madison Heights... and Boonsboro. LAT...LON 3736 7913 3739 7930 3750 7929 3749 7912 TIME...MOT...LOC 2117Z 189DEG 7KT 3742 7921 DS
Special weather statement, Aug 30, 5:23 PM EDT, 11 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 523 PM EDT THU AUG 30 2018 VAZ045-302200- Campbell- 523 PM EDT THU AUG 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL COUNTY... Until 600 PM EDT. At 522 PM EDT, a strong thunderstorm was located over Rustburg, moving north at 5 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Rustburg. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3719 7907 3721 7917 3730 7918 3731 7906 TIME...MOT...LOC 2122Z 176DEG 5KT 3725 7913 DS
Special weather statement, Aug 30, 5:23 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
523 PM EDT THU AUG 30 2018
VAZ007-009>013-302215-
Tazewell-Giles-Pulaski-Bland-Wythe-Smyth-
523 PM EDT THU AUG 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
PULASKI...SOUTHWESTERN GILES...NORTHERN SMYTH...SOUTHEASTERN
TAZEWELL...BLAND AND NORTHERN WYTHE COUNTIES...
Until 615 PM EDT.
At 522 PM EDT, radar indicated strong thunderstorms lined up afrom
Poplar Hill to near Allison Gap. Movement was east at 10 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Radford...
Pulaski...
Wytheville...
Bland...
and Dublin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3704 8173 3734 8060 3725 8059 3725 8061
3723 8062 3721 8061 3718 8058 3719 8058
3714 8057 3712 8060 3707 8057 3703 8056
3687 8178 3689 8180
TIME...MOT...LOC 2122Z 049DEG 22KT 3721 8073 3697 8178
WPSpecial weather statement, Aug 30, 5:27 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT THU AUG 30 2018
NCZ019-302200-
Wilkes-
527 PM EDT THU AUG 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WILKES
COUNTY...
Until 600 PM EDT.
At 526 PM EDT, radar indicated isolated strong thunderstorms along a
line extending from 6 miles south of Darby to near Boomer.
The storms were moving north at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Boomer...
Darby...
Elkville...
and Moravian Falls.
LAT...LON 3602 8135 3604 8140 3605 8139 3607 8141
3608 8143 3607 8144 3609 8146 3609 8147
3610 8148 3610 8151 3612 8154 3609 8112
3603 8115 3603 8117 3604 8120 3603 8127
3600 8132
TIME...MOT...LOC 2126Z 209DEG 4KT 3603 8154 3602 8119
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:42 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Aug 30, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 46 min |
| Aug 30, 2:13 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Aug 30, 3:06 PM EDT | Special Weather Statement | RNK | Bland | 24 min |
| Aug 30, 3:30 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| Aug 30, 3:40 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 12 hr |
| Aug 30, 3:52 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | RNK | Montgomery | 44 min |
| Aug 30, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 39 min |
| Aug 30, 4:29 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Aug 30, 4:31 PM EDT | Special Weather Statement | RNK | Craig | 59 min |
| Aug 30, 4:33 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 4:42 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | RNK | Pulaski | 38 min |
| Aug 30, 4:53 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 37 min |
| Aug 30, 5:01 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 54 min |
| Aug 30, 5:18 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Aug 30, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 55 min |
| Aug 30, 5:54 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 2 hr |
| Aug 30, 5:56 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Aug 30, 6:03 PM EDT | Special Weather Statement | RNK | Amherst | 27 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Aug 30, 6:22 PM EDT | Special Weather Statement | RNK | Amherst | 23 min |
| Aug 30, 6:27 PM EDT | Areal Flood Advisory | RNK | Floyd, Montgomery, Pulaski | 118 min |
| Aug 30, 6:31 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Aug 30, 6:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Aug 30, 6:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Aug 30, 7:09 PM EDT | Special Weather Statement | RNK | Charlotte | 21 min |
| Aug 30, 7:14 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Aug 30, 7:23 PM EDT | Special Weather Statement | RNK | Charlotte | 22 min |
| Aug 30, 7:30 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 30 min |
| Aug 30, 7:31 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 59 min |
| Aug 30, 7:47 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 30, 7:48 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Aug 30, 7:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 35 min |
| Aug 30, 7:56 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.